Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Started exercise for weight loss. Will it be safe to take norvasc?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have started exercising in the past month for weight lose but I am also supposed to take norvasc will I be ok to do my exercise which is extremely aerobic (I spin for 45 minutes 4 times a week)? I just finished exercising an hour ago blood pressure 156/93 HR 93
Also can I take the norvasc at night?
Weight 170
Height 5'9

Thank you
Posted Sun, 21 Oct 2012 in Weight & Lifestyle
Answered by Dr. Aparna Kohli 2 hours later
Thanks for writing to us.
While it is true that exercise does help you lower your blood pressure in the long run, on its own, it may not be sufficient to control your blood pressure.
What I suggest is that you continue taking the Norvasc and continue with the lifestyle measures.Apart from exercise, these would include:
a. Salt restriction: Use a low sodium salt at home and do not add salt over the counter
b. XXXXXXX breathing exercises like pranayama. Some exercises like Anulom Vilom and Bhastrika pranayama help to control your blood pressure. The techniques to these exercises can be found on Youtube
c. Having a healthy diet. Fruits, vegetables, flax seeds, 4-5 nuts should be a part of your daily diet.
Once you institute all these measures, what we can do is try taking you off the drug. We can then monitor your blood pressure and if it remains below 140/90 mm Hg, we can keep you off the drug.
As of now, you can take the Norvasc at night. But make sure you take it regularly. Compliance with treatment cannot be over-emphasized in a chronic problem like high blood pressure.
Hope this helps. Let me know if you have any additional concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor